Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 232, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 20, 2011, 9:18 PM CDT for Lowndes County, Noxubee County, Mississippi. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 9:18 PM CDT (02:18 UTC)
- Expired
- Apr 20, 2011, 10:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lowndes County, MS, Noxubee County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 9:34 PM CDT | TSTM WND DMG | Brooksville, MS | 3 TO 4 TREES DOWN IN TOWN OF BROOKSVILLE. |
| Apr 20, 9:43 PM CDT | TSTM WND DMG | Macon, MS | COUPLE OF TREES DOWN IN MACON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
268
WUUS54 KJAN 210218
SVRJAN
MSC087-103-210315-
/O.NEW.KJAN.SV.W.0232.110421T0218Z-110421T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 1015 PM CDT
* AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF CRAWFORD
TO 9 MILES NORTHWEST OF GHOLSON MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROOKSVILLE...DEERBROOK...MACON...BIGBEE VALLEY...PRAIRIE POINT...
PAULETTE AND COOKSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.
&&
LAT...LON 3293 8834 3293 8881 3302 8881 3309 8861
3329 8881 3331 8838 3333 8840 3340 8829
TIME...MOT...LOC 0218Z 282DEG 23KT 3337 8851 3303 8881
$$
BK2 follow-up statements
911
WWUS54 KJAN 210255
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT WED APR 20 2011
MSC087-210305-
/O.CAN.KJAN.SV.W.0232.000000T0000Z-110421T0315Z/
LOWNDES MS-
955 PM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOWNDES COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.
LAT...LON 3293 8834 3293 8881 3302 8881 3309 8861
3324 8872 3329 8846 3329 8845 3329 8830
TIME...MOT...LOC 0255Z 277DEG 39KT 3332 8821 3298 8852
$$
MSC103-210315-
/O.CON.KJAN.SV.W.0232.000000T0000Z-110421T0315Z/
NOXUBEE MS-
955 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NOXUBEE COUNTY...
AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF BIGBEE
VALLEY TO SHUQUALAK MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAULETTE AND COOKSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.
&&
LAT...LON 3293 8834 3293 8881 3302 8881 3309 8861
3324 8872 3329 8846 3329 8845 3329 8830
TIME...MOT...LOC 0255Z 277DEG 39KT 3332 8821 3298 8852
$$
BK642
WWUS54 KJAN 210308
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CDT WED APR 20 2011
MSC103-210318-
/O.EXP.KJAN.SV.W.0232.000000T0000Z-110421T0315Z/
NOXUBEE MS-
1008 PM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NOXUBEE COUNTY WILL EXPIRE AT
1015 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.
LAT...LON 3293 8834 3293 8881 3302 8881 3309 8861
3324 8872 3329 8846 3329 8845 3329 8830
TIME...MOT...LOC 0308Z 277DEG 39KT 3330 8804 3296 8835
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 5:27 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 20, 5:27 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT WED APR 20 2011
.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP NORTH OF
THE AREA AND OVER EAST CENTRAL MISSISSIPPI THIS AFTERNOON AND EARLY
EVENING. THE BOUNDARY STILL REMAINS FROM GREENWOOD BACK INTO
NORTHEAST TEXAS...WITH SHOWERS AND THUNDERSTORMS FIRING ALONG THE
BOUNDARY AND SLOWLY MOVING ACROSS EAST CENTRAL MISSISSIPPI. MUCH OF THE
ACTIVITY TO THE WEST SEEMS TO BE MOVING NORTH AND EAST WITH A WEAK
UPPER WAVE. DEVELOPMENT TO THE SOUTH HAS BEEN SLOW. THE MODELS
CONTINUE TO SUGGEST THE BOUNDARY WILL SINK FURTHER SOUTH AND STORMS
WILL DEVELOP OVER THE NORTHERN HALF OF THE AREA. WITH THE BOUNDARY
STALLED AND THE WAVE TO THE WEST NOT HELPING TO MOVE THE SYSTEM OUT
OF THE AREA...IT IS UNCLEAR HOW FAR SOUTH TO EXPECT THUNDERSTORM
ACTIVITY. WILL NOT ADJUST THE FLASH FLOOD WARNING AT THIS
TIME...SINCE STORMS HAVE GENERALLY BEEN EAST OF THE RIVER ALONG THE
HIGHWAY 82 CORRIDOR. WITH THE UNCERTAINTY IN THE MOVEMENT OF THE
BOUNDARY ALL COUNTIES WILL LIKELY REMAIN IN THE SEVERE THUNDERSTORM
WATCH FOR THE DURATION.
THE LOCAL MODELS WERE SUGGESTING THE BEST WIND AND HAIL POTENTIAL
WILL REMAIN OVER EAST CENTRAL MISSISSIPPI. THERE WERE SOME BREAKS IN
THE CLOUDS...WHERE TEMPERATURES HAVE REACHED IN THE MID AND UPPER
80S. THE BEST INSTABILITY WAS OVER THE EASTERN HALF OF THE AREA...SO
EXPECTING STORMS OVER THE AREA TO INTENSIFY QUICKLY THROUGH AT LEAST
SUNSET. ANTICIPATING THE INSTABILITY TO CONTINUE TO LESSEN THROUGH
THE EVENING...BUT THE FLOODING POTENTIAL WILL LIKELY INCREASE.
SHOWERS WERE FINALLY STARTING TO DEVELOP TO THE SOUTH AND
WEST...BASICALLY RIGHT ON THE BOUNDARY. THE SOUTHERLY FLOW ON THE
RADAR SHOWS THE AREA OF CONVERGENCE...GENERALLY STRETCHING FROM
BASTROP LOUISIANA TO TCHULA TO STARKVILLE...SO ACTIVITY WILL LIKELY
INCREASE SHORTLY AND CONTINUE FOR THE NEXT FEW HOURS.
FOR THE FORECAST...MAINTAINED LIKELY POPS ALONG THE HIGHWAY 82
CORRIDOR THROUGH TONIGHT...EXPECTING THE BEST STORMS AND HEAVY RAIN
TO REMAIN OVER THAT AREA. THE BOUNDARY/UPPER TROUGH AXIS WILL SHIFT
NORTH THURSDAY...AS THE RIDGE OVER THE SOUTHEAST US RETROGRADES.
LOOKING FOR THE RAIN TO MOVE OUT OF THE AREA BY THURSDAY
AFTERNOON...WITH ONLY ISOLATED ACTIVITY LINGERING THROUGH 03-6Z.
MAINTAINED HEAVY RAINFALL WORDING...WITH SO MUCH MOISTURE FLOWING
INTO THE AREA. WILL HAVE TO LOOK AT THE EXTENDING THE FFA THROUGH 00Z
THURSDAY. HIGH PRESSURE TAKES OVER BY FRIDAY AND THE AREA WILL BE
GENERALLY DRY THROUGH THE WEEKEND. THERE MAY BE SOME ISOLATED SHOWERS
AND THUNDERSTORMS.
WENT WITH GUIDANCE TEMPS...MID TO UPPER 80S SEEM OK FOR THE NEXT FEW
DAYS. WILL SEE SOME VERY WARM LOWS WITH VALUES IN THE MID TO UPPER
60S.
&&
.AVIATION...
A FRONTAL BOUNDARY REMAINS STALLED ACROSS NORTHERNWESTERN MS. SHWRS/TSTMS
WILL PERSIST ACROSS NE MS...WITH DEVELOPMENT BACK TO THE WEST APPROACHING
LATE THIS AFTERNOON INTO THE EVENING. HEAVY RAIN...HAIL AND GUSTY
WINDS XPCTD INVOF THIS ACTIVITY. VFR CONDS WL PERSIST FOR LOCATIONS
ALONG AND S OF I-20 TODAY...WITH MVFR/OCSNL VFR CIG LIKELY CONTINUING
ACROSS NRN MS THRU THE DAY. OUTSIDE OF STORMS SFC WINDS WL BE OUT OF
THE SOUTH IN THE 7-12KT RANGE...WITH A FEW GUSTS TO 18KTS PSBL ACROSS
SRN MS. THE CHANCE FOR SHWRS/TSTMS WL PERSIST N OF I-20 THRU THE
NIGHT TONIGHT. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 84 67 86 / 33 18 10 11
MERIDIAN 64 85 62 86 / 40 19 13 12
VICKSBURG 65 85 66 87 / 30 19 9 11
HATTIESBURG 68 87 65 87 / 16 14 9 5
NATCHEZ 67 86 65 84 / 20 15 9 9
GREENVILLE 62 81 65 86 / 59 36 16 13
GREENWOOD 61 82 66 86 / 61 37 17 14
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>039-
044>046.
LA...NONE.
AR...NONE.
&&
07/BK/Hazardous weather outlook, Apr 20, 4:27 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 427 PM CDT WED APR 20 2011 LAZ024-026-MSZ059>066-072>074-212130- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 427 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-212130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE- 427 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY SCATTERED SEVERE STORMS WILL BE POSSIBLE ACROSS THE ARKLAMISS THIS AFTERNOON AND EVENING. A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE MOIST AND UNSTABLE ATMOSPHERE. THE PRIMARY RISKS ARE LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS GUSTS UP TO 70 MPH. A FEW TORNADOES CAN BE RULED OUT...ESPECIALLY FOR EAST CENTRAL MISSISSIPPI. WHILE SEVERE THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE AREA NORTH OF THE HIGHWAY 84 CORRIDOR...THE MOST INTENSE STORMS WILL BE NORTH OF INTERSTATE 20. IN ADDITION TO THE RISK OF SEVERE STORMS...HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL BE LIKELY FOR MUCH OF THE REGION. MANY AREAS ALONG A LINE FROM HOLLANDALE TO DURANT TO MACON HAVE RECEIVED RAINFALL AMOUNTS OF 2 TO 4 INCHES. HEAVY DOWNPOURS HAVE ALREADY CAUSED ROAD CLOSURES IN A FEW COMMUNITIES. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS NEAR 6 INCHES WILL BE POSSIBLE THROUGH THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 20, 8:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
854 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL ALLIGATOR 34.09N 90.72W
04/20/2011 E1.75 INCH BOLIVAR MS PUBLIC
0449 AM HAIL HOLCOMB 33.76N 89.98W
04/20/2011 E1.00 INCH GRENADA MS PUBLIC
0502 AM HAIL GRENADA 33.78N 89.81W
04/20/2011 E1.00 INCH GRENADA MS LAW ENFORCEMENT
0502 AM LIGHTNING DUCK HILL 33.63N 89.71W
04/20/2011 MONTGOMERY MS EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE AND THE HOUSE IS NOW ON FIRE.
0522 AM HAIL 2 E WAYSIDE 33.27N 91.00W
04/20/2011 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
NICKEL HAIL REPORTED ALONG HIGHWAY 438 BETWEEN WAYSIDE
AND ARCOLA
0522 AM HAIL WAYSIDE 33.27N 91.03W
04/20/2011 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
NICKEL HAIL REPORTED ON HIGHWAY 1 AND HWY 438.
0527 AM HAIL ARCOLA 33.27N 90.88W
04/20/2011 E1.00 INCH WASHINGTON MS COUNTY OFFICIAL
0537 AM HAIL 3 S DUCK HILL 33.59N 89.71W
04/20/2011 E1.00 INCH MONTGOMERY MS COUNTY OFFICIAL
0615 AM HAIL 2 SW INVERNESS 33.33N 90.62W
04/20/2011 E1.50 INCH SUNFLOWER MS PUBLIC
0636 AM HAIL 3 NE ELLIOTT 33.71N 89.71W
04/20/2011 E1.00 INCH GRENADA MS EMERGENCY MNGR
0704 AM HAIL 2 SW STARKVILLE 33.44N 88.85W
04/20/2011 E1.00 INCH OKTIBBEHA MS EMERGENCY MNGR
0730 AM FLASH FLOOD GRENADA 33.78N 89.81W
04/20/2011 GRENADA MS EMERGENCY MNGR
PORTIONS OF 5 TO 6 RDS ARE UNDER WATER ACROSS THE CITY.
0100 PM HAIL MONEY 33.65N 90.21W
04/20/2011 E1.00 INCH LEFLORE MS LAW ENFORCEMENT
0140 PM HAIL 4 NW JEFFERSON 33.67N 89.95W
04/20/2011 E1.75 INCH CARROLL MS PUBLIC
0145 PM HAIL 3 NNW JEFFERSON 33.68N 89.91W
04/20/2011 E1.75 INCH GRENADA MS PUBLIC
0155 PM HAIL JEFFERSON 33.63N 89.89W
04/20/2011 M1.75 INCH CARROLL MS LAW ENFORCEMENT
0200 PM HAIL ELLIOTT 33.68N 89.75W
04/20/2011 E0.75 INCH GRENADA MS EMERGENCY MNGR
0205 PM HAIL ELLIOTT 33.68N 89.75W
04/20/2011 E1.00 INCH GRENADA MS EMERGENCY MNGR
0205 PM HAIL GRENADA 33.78N 89.81W
04/20/2011 E0.75 INCH GRENADA MS EMERGENCY MNGR
0215 PM HAIL 4 E ELLIOTT 33.68N 89.68W
04/20/2011 E0.88 INCH GRENADA MS PUBLIC
PENNY TO NICKEL SIZE
0215 PM HAIL DUCK HILL 33.63N 89.71W
04/20/2011 E1.75 INCH MONTGOMERY MS EMERGENCY MNGR
0215 PM HAIL DUCK HILL 33.63N 89.71W
04/20/2011 E1.00 INCH MONTGOMERY MS POST OFFICE
0215 PM HAIL DUCK HILL 33.63N 89.71W
04/20/2011 E1.25 INCH MONTGOMERY MS COUNTY OFFICIAL
QUARTER TO HALF DOLLAR SIZED HAIL COVERED THE GROUND
0220 PM HAIL 2 S MISTERTON 33.68N 89.59W
04/20/2011 E1.50 INCH GRENADA MS EMERGENCY MNGR
REPORTED IN THE RED HILL AREA
0220 PM HAIL 4 E DUCK HILL 33.63N 89.64W
04/20/2011 E1.00 INCH MONTGOMERY MS TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND
0225 PM HAIL 2 W SWEATMAN 33.63N 89.61W
04/20/2011 E0.75 INCH MONTGOMERY MS TRAINED SPOTTER
0245 PM FLASH FLOOD DUCK HILL 33.63N 89.71W
04/20/2011 MONTGOMERY MS DEPT OF HIGHWAYS
MUTLIPLE ROADS WERE UNDERWATER AROUND THE CITY OF DUCK
HILL
0300 PM HAIL 4 SW EMBRY 33.62N 89.43W
04/20/2011 E1.75 INCH WEBSTER MS EMERGENCY MNGR
MULTIPLE REPORTS OF GOLF BALL SIZE HAIL OVER WESTERN
WEBSTER COUNTY
0315 PM HAIL WALTHALL 33.61N 89.28W
04/20/2011 E1.75 INCH WEBSTER MS EMERGENCY MNGR
0340 PM HAIL EUPORA 33.54N 89.28W
04/20/2011 E1.00 INCH WEBSTER MS LAW ENFORCEMENT
SIZES RANGING FROM DIME TO QUARTER
0348 PM HAIL 2 NW SHERWOOD 33.51N 89.16W
04/20/2011 E1.75 INCH CHOCTAW MS EMERGENCY MNGR
0430 PM HAIL 9 WSW STARKVILLE 33.41N 88.97W
04/20/2011 E2.75 INCH OKTIBBEHA MS EMERGENCY MNGR
SIZES RANGING FROM GOLFBALL TO BASEBALL
0440 PM HAIL 6 W STARKVILLE 33.46N 88.93W
04/20/2011 E1.75 INCH OKTIBBEHA MS EMERGENCY MNGR
0458 PM HAIL STARKVILLE 33.46N 88.82W
04/20/2011 E1.75 INCH OKTIBBEHA MS EMERGENCY MNGR
SIZES RANGING FROM HALF INCH TO GOLF BALL
0513 PM HAIL STARKVILLE 33.46N 88.82W
04/20/2011 E0.88 INCH OKTIBBEHA MS TRAINED SPOTTER
SIZES RANGING FROM DIME TO NICKEL SIZE
0520 PM HAIL 2 E STARKVILLE 33.46N 88.79W
04/20/2011 E1.75 INCH OKTIBBEHA MS TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL
0535 PM HAIL 4 E STARKVILLE 33.46N 88.75W
04/20/2011 E1.75 INCH OKTIBBEHA MS EMERGENCY MNGR
REPORTED IN THE HIGHLAND PLANTATION AREA
0539 PM HAIL 6 W CARROLLTON 33.50N 90.03W
04/20/2011 E1.00 INCH CARROLL MS LAW ENFORCEMENT
0545 PM FLASH FLOOD STARKVILLE 33.46N 88.82W
04/20/2011 OKTIBBEHA MS EMERGENCY MNGR
FLASH FLOODING IN AND AROUND STARKVILLE. SEVERAL HOMES
FLOODED...CARS SUBMERGED AND ROADS COVERED WITH WATER.
0553 PM HAIL CARROLLTON 33.50N 89.92W
04/20/2011 E1.25 INCH CARROLL MS LAW ENFORCEMENT
0600 PM HAIL TIBBEE 33.53N 88.63W
04/20/2011 E0.88 INCH CLAY MS EMERGENCY MNGR
0615 PM TSTM WND DMG 3 E NORTH CARROLLTON 33.51N 89.87W
04/20/2011 CARROLL MS LAW ENFORCEMENT
MULTIPLE TREES DOWNED BETWEEN CARROLLTON AND WINONA.
0615 PM HAIL 4 S STARKVILLE 33.40N 88.82W
04/20/2011 E0.75 INCH OKTIBBEHA MS TRAINED SPOTTER
0625 PM HAIL ELLIOTT 33.68N 89.75W
04/20/2011 E1.00 INCH GRENADA MS EMERGENCY MNGR
0635 PM HAIL 2 SE DUCK HILL 33.61N 89.69W
04/20/2011 E2.50 INCH MONTGOMERY MS PUBLIC
HALF DOLLAR TO TENNIS BALL HAIL NEAR DUCK HILL.
0635 PM HAIL 1 NW COLUMBUS 33.52N 88.42W
04/20/2011 E0.75 INCH LOWNDES MS BROADCAST MEDIA
REPORTED ALONG MILITARY RD
0655 PM HAIL VAIDEN 33.33N 89.75W
04/20/2011 E1.00 INCH CARROLL MS LAW ENFORCEMENT
0659 PM HAIL 4 S HOLCOMB 33.70N 89.98W
04/20/2011 E1.00 INCH GRENADA MS EMERGENCY MNGR
0700 PM HAIL SWEATMAN 33.63N 89.58W
04/20/2011 E2.50 INCH MONTGOMERY MS EMERGENCY MNGR
0702 PM HAIL 1 S HOLCOMB 33.75N 89.98W
04/20/2011 E1.00 INCH GRENADA MS EMERGENCY MNGR
0705 PM HAIL 5 WSW GRENADA 33.76N 89.89W
04/20/2011 E1.00 INCH GRENADA MS EMERGENCY MNGR
REPORTED ALONG GILLON RD
0710 PM TSTM WND DMG 2 N NORTH CARROLLTON 33.55N 89.92W
04/20/2011 CARROLL MS EMERGENCY MNGR
TREE DOWN ON TOP OF A MOBILE HOME
0735 PM TSTM WND DMG GRENADA 33.78N 89.81W
04/20/2011 GRENADA MS EMERGENCY MNGR
POWER POLES SNAPPED...TREES DOWNED...AND A PORCH BLOWN
OFF A HOUSE
0735 PM HAIL 2 E CRAWFORD 33.30N 88.58W
04/20/2011 E1.75 INCH LOWNDES MS EMERGENCY MNGR
REPORTED ALONG TARLTON RD
0735 PM HAIL KILMICHAEL 33.44N 89.57W
04/20/2011 E1.75 INCH MONTGOMERY MS EMERGENCY MNGR
0740 PM TSTM WND DMG 3 E GRENADA 33.78N 89.76W
04/20/2011 GRENADA MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWNED ACROSS THE CITY OF
GRENADA...AND IN GRENADA COUNTY EAST OF THE CITY.
0750 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
04/20/2011 LOWNDES MS EMERGENCY MNGR
A TREE WAS DOWNED ALONG 20TH ST N.
0835 PM HAIL COLUMBUS 33.51N 88.40W
04/20/2011 E1.75 INCH LOWNDES MS EMERGENCY MNGR
REPORTED ALONG ALABAMA ST...ALSO PENNY SIZE HAIL FALLING
ON NASHVILLE FERRY RD.
0842 PM HAIL COLUMBUS 33.51N 88.40W
04/20/2011 E1.75 INCH LOWNDES MS EMERGENCY MNGR
REPORTED AT THE COUNTY EOC
&&Local storm report, Apr 20, 9:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 8 WNW STARKVILLE 33.50N 88.95W
04/20/2011 OKTIBBEHA MS EMERGENCY MNGR
TREES DOWN IN THE NORTHWEST AND WEST-CENTRAL PART OF THE
COUNTY. LOCATION APPROXIMATE.
&&Local storm report, Apr 20, 9:08 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
908 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 7 NNE HESTERVILLE 33.26N 89.62W
04/20/2011 ATTALA MS EMERGENCY MNGR
A COUPLE TREES WERE DOWNED ALONG CR 3122
&&
DLLocal storm report, Apr 20, 9:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO VAIDEN 33.33N 89.75W
04/20/2011 CARROLL MS EMERGENCY MNGR
NUMEROUS TREES DOWN SOME ACROSS ROADS. TWO TREES FELL ON
A HOUSE...ONE CAUSED MAJOR DAMAGE AND ONE MINOR DAMAGE.
POSSIBLE TORNADO FROM REPORTS OF SIGHTINGS
&&Local storm report, Apr 20, 9:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TORNADO NORTH CARROLLTON 33.52N 89.92W
04/20/2011 CARROLL MS EMERGENCY MNGR
TREES DOWN IN THE AREA...ONE FELL ON A HOUSE TRAILER.
POSSIBLE TORNADO BASED ON SIGHTINGS
&&Local storm report, Apr 20, 9:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM FLASH FLOOD COLUMBUS 33.51N 88.40W
04/20/2011 LOWNDES MS EMERGENCY MNGR
15TH STREET AND COLLEGE STREET FLOODED
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:00 PM CDT | Tornado Warning | JAN | Montgomery, Webster | 60 min |
| Apr 20, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 39 min |
| Apr 20, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 49 min |
| Apr 20, 7:13 PM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 62 min |
| Apr 20, 7:35 PM CDT | Special Weather Statement | JAN | Holmes | 30 min |
| Apr 20, 7:40 PM CDT | Tornado Warning | JAN | Carroll | 46 min |
| Apr 20, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 31 min |
| Apr 20, 7:48 PM CDT | Tornado Warning | JAN | Lowndes | 57 min |
| Apr 20, 7:52 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 53 min |
| Apr 20, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Grenada, Montgomery, Webster | 44 min |
| Apr 20, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 16 min |
| Apr 20, 8:32 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 43 min |
| Apr 20, 8:33 PM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 3 hr |
| Apr 20, 8:44 PM CDT | Tornado Warning | JAN | Lowndes | 61 min |
| Apr 20, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 22 min |
| Apr 20, 8:48 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 57 min |
| Apr 20, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 59 min |
| Apr 20, 9:37 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Apr 20, 9:46 PM CDT | Flash Flood Warning | JAN | Noxubee | 3 hr |
| Apr 20, 9:49 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 41 min |
| Apr 20, 10:05 PM CDT | Areal Flood Warning | JAN | Carroll, Grenada, Montgomery | 12 hr |
| Apr 20, 10:25 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 50 min |
| Apr 20, 11:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 65 min |
| Apr 20, 11:28 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
| Apr 20, 11:28 PM CDT | Special Weather Statement | JAN | Winston | 32 min |
| Apr 20, 11:33 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| Apr 20, 11:52 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 37 min |
| Apr 21, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 19 min |
| Apr 21, 12:47 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 20 min |
| Apr 21, 12:57 AM CDT | Special Weather Statement | JAN | Scott | 28 min |
| Apr 21, 1:06 AM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Apr 21, 1:42 AM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 2 hr |
| Apr 21, 2:18 AM CDT | Special Weather Statement | JAN | Lauderdale | 32 min |
| Apr 21, 2:21 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 41 hr |
| Apr 21, 6:37 AM CDT | Special Weather Statement | JAN | Sharkey | 33 min |
| Apr 21, 6:50 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 40 min |
| Apr 21, 7:16 AM CDT | Special Weather Statement | JAN | Warren | 19 min |
| Apr 21, 7:20 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 40 min |
| Apr 21, 7:44 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Apr 21, 7:48 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
| Apr 21, 7:59 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 49 min |
| Apr 21, 8:03 AM CDT | River Flood Warning | JAN | Noxubee | 3 days |
| Apr 21, 8:47 AM CDT | Special Weather Statement | JAN | Yazoo | 18 min |
| Apr 21, 9:11 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 22 min |
| Apr 21, 9:14 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 45 min |
| Apr 21, 9:50 AM CDT | Flash Flood Warning | JAN | Yazoo | 115 min |
| Apr 21, 10:31 AM CDT | Special Weather Statement | JAN | Hinds, Warren, Yazoo | 29 min |
| Apr 21, 10:53 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 67 min |
| Apr 21, 11:46 AM CDT | Special Weather Statement | JAN | Copiah | 29 min |
| Apr 21, 11:50 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 55 min |
| Apr 21, 1:03 PM CDT | Special Weather Statement | JAN | Franklin, Lincoln | 32 min |
| Apr 21, 1:19 PM CDT | Special Weather Statement | JAN | Neshoba, Newton | 31 min |
| Apr 21, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 49 min |
| Apr 21, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Newton | 63 min |
| Apr 21, 1:45 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Apr 21, 2:13 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 32 min |
| Apr 21, 2:14 PM CDT | Tornado Warning | JAN | Jasper | 12 min |
| Apr 21, 2:47 PM CDT | Special Weather Statement | JAN | Covington, Marion | 28 min |
| Apr 21, 3:09 PM CDT | Special Weather Statement | JAN | Jones, Lamar, Marion | 31 min |
| Apr 21, 3:35 PM CDT | Special Weather Statement | JAN | Jones, Lamar | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.